Arkansas, 2004

Hail in Arkansas, August 11, 2004

August 11, 2004 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 11, 2:01 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 11, 2:01 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
301 AM CDT WED AUG 11 2004

.DISCUSSION...
HAS BEEN AN ACTIVE SHIFT SO FAR...WITH COMPLEX OF ELEVATED STORMS
DEVELOPING OVER NORTHERN ARKANSAS. SOME STORMS HAVE BEEN STRONG
ENOUGH TO PRODUCE HIGH WINDS...AND DOWNED TREES HAVE BEEN REPORTED
IN IZARD...WOODRUFF...AND JACKSON COUNTIES...WITH SOME HAIL REPORTED
IN IZARD COUNTY. SURFACE ANALYSIS INDICATES QUASI STATIONARY
BOUNDARY OVER CENTRAL ARKANSAS...EXTENDING INTO OKLAHOMA.

ANOTHER...LARGER COMPLEX OF STORMS WAS ALSO NOTED IN NORTHERN
OKLAHOMA AND SOUTHERN KANSAS...PROPAGATING SOUTHEASTWARD. BOTH
COMPLEXES SHOULD DIE OFF LATER THIS MORNING. CONVECTION LIKELY TO
RE-FIRE THIS AFTERNOON...AS REMNANTS OF BOTH COMPLEXES INTERACT WITH
DAYTIME HEATING AND UPPER TROUGH MOVING THROUGH. COULD ONCE AGAIN
SEE A FEW STRONG ELEVATED STORMS THIS AFTERNOON AND EARLY EVENING
CENTRAL AND SOUTH.

ANTICIPATED CLOUD COVER AND RAINFALL WILL AFFECT TEMPERATURES
TODAY...KEEPING READINGS IN THE LOWER 70S NORTH TO THE MID 80S
SOUTH. PRECIPIATION MAY LINGER IN EXTREME SOUTHERN ARKANSAS ON
THURSDAY MORNING BEFORE UPPER TROUGH SWEEPS REMAINING MOISTURE
TOWARD THE GULF COAST.

IN THE WAKE OF THIS FRONTAL PASSAGE...NORTHWESTERLY FLOW REGIME WILL
SET UP OVER THE FORECAST AREA...WITH MUCH COOLER AIR IN PLACE. WEEK
WILL END WITH TEMPERATURES BELOW NORMAL. MAY BE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS AGAIN BY MONDAY...AS IMPULSES MOVE DOWN IN
THE MEAN FLOW. THIS WOULD BE RESTRICTED PRIMARILY TO THE
NORTHWESTERN PORTION OF THE FORECAST AREA.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    82  60  83  58 /  60  30  10   0
HARRISON AR       73  55  76  53 /  60  20  10   0
HOT SPRINGS AR    83  59  82  59 /  50  30  10   0
PINE BLUFF AR     84  61  82  59 /  50  40  10   0
MOUNTAIN HOME AR  73  55  75  53 /  60  20  10   0
MONTICELLO AR     85  62  82  59 /  50  40  20   0
SEARCY AR         80  59  80  57 /  50  30  10   0
MOUNT IDA AR      82  59  82  59 /  50  30  10   0
RUSSELLVILLE AR   78  57  80  57 /  50  20  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

57
Hazardous weather outlook, Aug 11, 4:00 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED AUG 11 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED AUG 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CONTINUE TO MOVE ACROSS CENTRAL AND SOUTHERN
ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP...SOME MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED.

38

In the hours before

Local storm report, Aug 10, 10:55 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HAIL             MELBOURNE               36.06N 91.90W
08/10/2004  0.75 INCH        IZARD              AR   LAW ENFORCEMENT

&&

22
Local storm report, Aug 10, 11:05 PM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CDT WED AUG 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     MELBOURNE               36.06N 91.90W
08/10/2004                   IZARD              AR   LAW ENFORCEMENT

            TREES DOWN IN THE CITY PARK IN MELBOURNE.

&&

22
Local storm report, Aug 11, 1:21 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
221 AM CDT WED AUG 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     MELBOURNE               36.06N 91.90W
08/11/2004                   IZARD              AR   EMERGENCY MNGR

            PARTIAL ROOF BLOWN OFF OF A BUILDING...PLUS TREES BLOWN
            DOWN.

&&

22

The radar

The Little Rock radar (KLZK), 85 km away, was scanning. The volume nearest the first event began at 10:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Van Buren

When
August 11, 4:40 AM CST
Where
Van Buren County, Clinton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.583, -92.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418196.